MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G47693
Medical Device Problem Codes Fracture (1260); Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During a colonoscopy procedure, the physician used a cook captura pro¿ biopsy forceps with spike.It was reported that when they were taking a biopsy, one of the cups/jaws of the biopsy forceps fell off.They were able retrieve it because the cup was suctioned up and was stuck to the tip of the scope at the opening of the biopsy port.The procedure was successfully completed with the device in question as this was the last bite to remove the polyp.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear biohazard bag with an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with no sign of damage to the handle or catheter, however one side of the cups and link wire was not attached or returned.When the handle was manipulated, the remaining cup opened and closed as expected.Under magnification it was noted that one forceps cup and link wire was missing.The device was returned to the supplier for further evaluation and the following was provided, "visual evaluation of the returned device confirmed the complaint of one detached cup.No damage was visible to the rest of the jaw assembly, coil cable, coating, or handle components of the device.Due to the condition of the returned device, full functionality of the device could not be performed, however, it was confirmed that the device could be actuated in the u-bend and 3-coil positions.The complaint of detached cup was confirmed with visual evaluation.The device components were disassembled and removed from the device.Device components showed no internal signs of damage.When the tip assembly was disassembled, the pivot pin was missing swage.The pt's and inspection records of the tip assembly was reviewed and no defects were noted on the inspection record for mfg lot of tip assembly.Reviewing the actual process, the force used by the operator on the manual press was not a factor, as the height of the press is fixed; thus, the amount of pressure applied was not a factor.If the operator did not stack the parts correctly, stacked the last piece at an angle, or did not fan them out completely per procedure, the swage diameter of the tip assembly could be affected.The visual inspection standard, was reviewed, and the photos were inadequate.The process traveler (pt) did not include a signoff for visual inspection of the swage or a method for inspection.Work station instruction did not require inspection under magnification.Inspection record was reviewed, and it was determined to add additional samples at the beginning and end of the production run, as well as in the affected production documents.The associated documents were updated and affected operators were trained: the device history records for were reviewed.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The supplier provided the following, "root cause was determined to be method, the pivot pin was missing swage.The documents were recently revised and affected operators were trained to updated documents.A review of the device history record did not reveal any anomalies.The visual evaluation of the device confirmed the customer's complaint of the "cup/jaw fell off." further evaluation determined the cause of the failure was due to the pivot pin missing swage, root cause, method.Relevant documents have been revised and operators trained on the updated documents." prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON COOK MEDICAL INC.
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
8002454707
MDR Report Key19967438
Report Number1037905-2024-00456
Device Sequence Number12964303
Product Code PTS
UDI-Device Identifier00827002476936
UDI-Public(01)00827002476936(17)270501(10)W4833567
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47693
Device Catalogue NumberBF-2.2S-230SP-40
Device Lot NumberW4833567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CF-H190
Patient SexUnknown